Alabama, 2004Damaging Wind in Alabama, March 5, 2004
March 5, 2004 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 5, 1:52 PM CST, 6 hours 23 minutes earlier.
Area forecast discussion, Mar 5, 1:52 PM CST, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
152 PM CST FRI MAR 05 2004
.SYNOPSIS...FRONTAL BOUNDARY WILL SHIFT FROM WEST TO EAST ACROSS
THE AREA OVERNIGHT. FRONT WILL EXIT THE EXTREME EASTERN SECTIONS
SATURDAY MORNING. HIGH PRESSURE WILL BUILD ACROSS THE AREA THE
REMAINDER OF THE WEEKEND BRINGING A RETURN TO DRY CONDITIONS.
&&
.SHORT TERM...LATEST MODELS IN GOOD AGREEMENT WITH FRONTAL BOUNDARY
MOVING INTO THE WESTERN SECTIONS LATER TONIGHT AND SHIFTING EAST OF
THE AREA ON SATURDAY MORNING. EXPECT SHOWERS AND THUNDERSTORMS TO
INCREASE IN AREAL COVERAGE AND INTENSITY THROUGH THE LATE
AFTERNOON AND EVENING. BEST MOISTURE CONVERGENCE AND LIFT OCCUR
ACROSS THE NORTHERN HALF BETWEEN 9 PM AND 3 AM. AT THIS POINT
WILL MENTION POSSIBLE SEVERE WORDING GENERALLY ALONG AND NORTH OF
INTERSTATE 20 CORRIDOR AND LOCALLY HEAVY RAINFALL POSSIBLE ACROSS
THE NORTHWEST. STILL A CAP IN PLACE ACROSS CENTRAL SECTIONS BUT THIS
MAY BE OVER-COME DURING THE EVENING. WILL GO WITH CATEGORICAL POPS
ACROSS THE NORTH AND LIKELY POPS SOUTH.
SMALL POPS ON SATURDAY MORNING FROM INTERSTATE 65 EAST AS FRONT
SHIFTS EAST OF THE AREA. EXPECT SOME CLEARING BY SATURDAY
AFTERNOON.
REST OF THE WEEKEND AND EARLY NEXT WEEK LOOK DRY AND PLEASANT AS
HIGH PRESSURE REMAINS IN PLACE. ONLY EXCEPTION IS ON TUESDAY AS A
WEAK FRONT PASSES TO THE NORTH OF THE AREA AND SOME INCREASE IN
CLOUDS MAY OCCUR. READINGS FOR THE MOST PART WILL BE IN THE 60S
FOR DAYTIME HIGHS AND UPPER 30S TO LOWER 40S AT NIGHT.
&&
.LONG TERM (WEDNESDAY THROUGH FRIDAY)...QUIET PATTERN CONTINUES
WEDNESDAY AND THURSDAY AND THEN ANOTHER WEAK FRONT APPROACHES ON
FRIDAY. AT THIS POINT WILL INDICATE A SLIGHT CHANCE OF SHOWERS FOR
FRIDAY. ONCE AGAIN READINGS REMAIN RATHER SEASONAL WITH AFTERNOON
READINGS IN THE 60S AND OVERNIGHT LOWS IN THE UPPER 30S AND
LOWER 40S.
&&
.PRELIMINARY NUMBERS...
BIRMINGHAM 58 67 42 65 38 / 100 20 00 00
MONTGOMERY 62 71 46 70 40 / 70 40 00 00
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
50
Hazardous weather outlook, Mar 5, 7:37 PM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
737 PM CST FRI MAR 5 2004
ALZ011>015-017>050-060330-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
737 PM CST FRI MAR 5 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (TONIGHT)...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT NORTH OF A
SELMA TO VERBENA TO HEFLIN LINE.
A STRONG LOW PRESSURE SYSTEM WILL PUSH A COLD FRONT ACROSS THE
AREA TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF THIS FRONT.
THE STORMS WILL MOVE ACROSS AREAS NORTH OF INTERSTATE 59 THIS
EVENING...THEN INTO AREAS ALONG INTERSTATE 59 AROUND MIDNIGHT.
THE STORMS ARE EXPECTED TO WEAKEN AS THEY MOVE INTO EAST ALABAMA
AFTER MIDNIGHT. SOME OF THESE STORMS NORTH OF A SELMA TO HEFLIN LINE
MAY BE SEVERE. AREAS NORTH OF INTERSTATE 59 WILL HAVE THE BEST
CHANCE FOR SEVERE THUNDERSTORMS...MAINLY BEFORE 1 AM. THE PRIMARY
HAZARD WITH THE SEVERE STORMS IS DAMAGING WINDS...ALTHOUGH AN
ISOLATED TORNADO IS POSSIBLE.
ALSO...LOCALLY HEAVY RAINFALL UP TO 2 INCHES IS POSSIBLE TONIGHT...
MAINLY ACROSS AREAS NORTH OF INTERSTATE 59.
.DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL HAVE BEEN ACTIVATED
FOR THIS EVENING AREAS NORTH OF INTERSTATE 59. ACTIVATION OF
STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY
LATER TONIGHT ALONG AND SOUTH OF INTERSTATE 59.
In the hours before
Special weather statement, Mar 5, 7:49 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
749 PM CST FRI MAR 5 2004
ALZ011-060215-
MARION-
752 PM CST FRI MAR 5 2004
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 815 PM
CST...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...
AT 752 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 13 MILES WEST OF BEXAR TO 29 MILES
SOUTHWEST OF BEXAR...MOVING NORTHEAST AT 50 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WESTON
AND HAMILTON THROUGH 815 PM CST.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IN ADDITION...LOCALLY
HEAVY RAIN WILL FALL WITH THESE STORMS...UP TO AN INCH AN HOUR.
A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CST.
LAT...LON 3432 8817 3385 8862 3406 8820 3406 8800
3432 8792Thunderstorm Wind, Marion
- When
- March 5, 8:15 PM CST
- Where
- Marion County, 5 mi N of Bexar
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.250, -88.150
Trees were blown down around the Schottsville community
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Kentucky, March 5 to 6, 20042 deaths · $10,000 · 3 events
- High Wind in Illinois, March 5, 20041 death · 6 injured · 50 kt wind · 6 events
- Heavy Rain in Alabama, March 5, 20041 death · 1 event
- High Wind in Ohio, March 5, 20041 injured · $2.4 million · 52 kt wind · 28 events
- High Wind in Pennsylvania, March 5, 2004$225,000 · 50 kt wind · 3 events
- Flash Flooding and Hail in Mississippi, March 5, 2004$97,000 · 1.5 in hail · 19 events
- High Wind in Wyoming, March 5 to 6, 2004$100,000 · 63 kt wind · 8 events
- Damaging Winds in Wisconsin, March 5, 2004$50,000 · 65 kt wind · 11 events
- Flooding in Michigan, March 5 to 7, 2004$50,000 · 3 events
- Tornado and Flash Flooding in Mississippi, March 5 to 6, 2004$23,000 · F0 · 10 events
- High Wind in Indiana, March 5, 200452 kt wind · 24 events
- Winter Storm in Minnesota, March 5, 200415 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386924.